Thunderstorm Wind, Berkshire
- When
- June 16, 1:25 PM EST
- Where
- Berkshire County, Richmond
- Property damage
- $10,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 42.367, -73.533
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Jun 16, 2:40 AM EST, 10 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY 340 AM EDT SUN JUN 16 2002 WORKZONES AVAILABLE. LOOK FOR A 4 AM LAUNCH. .DISC...NAGGING UA TROUGH FINALLY SLOWLY ON THE MOVE AND WEAKENING. RGL RADARS SHOW SCATTERED SHOWER ACTIVITY PERSISTING THROUGHOUT THE NIGHT. HOWEVER CLD TO GRD LTG STRIKES EARLIER ASSOCIATED WITH SHOWERS OFF OF LAKE ONTARIO HAVE ALL BUT DISAPPEARED. TWO SHORTWAVES...AND A WEAK OCCLD BOUNDARY...WILL BE THE FOCUS FOR MORE ACTIVITY THROUGHOUT THE DAY. THE STRONGER SHORTWAVE AND OCC FRONT WILL MOVE INTO OUR REGION FROM THE WEST LATER THIS AFTERNOON. THE BIG WX PROBLEM OF THE DAY IS WHETHER OR NOT CONVECTION COULD BECOME SEVERE. PLUGGING VALUES INTO THE MAGLENTA EQ FROM THE ETA BUFKIT GAVE US A VALUE AT KALY OF 2.25...WHICH WOULD PLACE US INTO A MAJOR SEVERE EVENT (ASSUMING CONVECTION IS REALIZED). HOWEVER...THE MESO-ETA BUFKIT WAS GENTLER...GIVING A VALUE OF 2.75...WHICH TRANSLATES TO A MORE MINOR EVENT. SFC BASED CAPES WERE PROGGED BY BUFKIT TO BE IN THE 300-600 J/KG RANGE...WHILE THE AWIPS SOUNDINGS (AS USUAL) INDICATE MUCH HIGHER CAPES APPROACHING OR EVEN EXCEEDING 1000 J/KG. THEY APPEAR TOO HIGH SO WILL GO MORE WITH MODEL SOUNDINGS VALUES. EITHER WAY...AFTER PERUSING THE ENTIRE LOCAL SEVERE WX CHECKLIST...WE STILL THINK THE THREAT OF SVR IS VERY SMALL TODAY. (THERE COULD BE A PULSER TYPE ISLD SVR OR 2). THE MAJOR LIMITING FACTORS INCLUDE SFC TDS < 15C...CWA NOT UNDER THE RR OR LF QUAD OF THE H2.5 JET...THE SURFACE CAPES BELOW THE ABUNDANT THRESHOLD...AND THE BULK RICHARD NUMBER IS LESS THAN 10 WHICH IMPLIES TOO MUCH SHEAR AND NOT BUOYANCY. HOWEVER...THE WBZ IS FORECAST TO BE IN THE VICINITY OF 7KFT...WHICH IS PRIME FOR HAIL. THEREFORE...WILL ADD QUALIFIER TO THUNDERSTORMS...MIGHT CONTAIN HAIL. WE BELIEVE THAT MOST HAIL WILL BE OF THE PEA-SIZE VARIETY...BUT THERE IS AN OUTSIDE POSSIBILITY OF LARGER HAIL. OF COURSE THE INCOMING DAYCREW SHOULD RE-EXAMINE ALL THE PARAMETERS BASED ON THE 12Z DATA. SHOWERS MIGHT LINGER INTO THE EVENING HOURS AS THE SHORTWAVE PULLS AWAY...BUT WITH WEAK NVA AND STABILIZATION LATER ON...WILL KEEP THE OVERNIGHT PORTION DRY. ON MONDAY...WHILE THE UA LOW IS TO OUR EAST...A COLD POCKET WILL REMAIN OVER US ALONG WITH LINGERING LOW LEVEL MOISTURE. THESE TWO FACTORS COULD SET THE STAGE FOR MORE SCATTERED SHOWER ACTIVITY. SFC BASED CAPES STILL RISE TO ABOUT 300 OR SO BUT FOR NOW WILL NOT INCLUDE THUNDER AS IT LOOKS AS OF CONVECTION MIGHT BE EVEN MORE LOW-TOPPED THAN TODAY. THE COLD POCKET REMAINS AT H5 NOT ONLY TUE...BUT INTO AT LEAST EARLY WED. WILL LEAVE THE CHC IN FOR TUE. FOR NOW...WILL KEEP WED DRY (CAN GEM SUPPORTS A DRY FORECAST) BUT A FEW SHOWERS COULD STILL DEVELOP. THE 00Z AVN NOW INDICATES A STRONG UA RIDGE WILL BUILD INTO THE OHIO VALLEY COME THURSDAY...AND FINALLY START DRIVING SOME SUMMER HEAT OUR WAY. THIS SCENARIO COULD SIG CHANGE THE EXTENDED. FOR NOW...JUST RAISE TEMPS A LITTLE ON THU/FRI AND LEFT SAT ALONE. THE ETA/FWC AND MAV NOS ARE GENERALLY IN PRETTY CLOSE AGREEMENT AND WILL NOT STRAY MUCH FROM THEM. .HYDROLOGIC STATUS...BASIN QPF AVERAGES TODAY AND TONIGHT SHOULD BE AROUND A QUARTER OF AN INCH OR SO. TSTMS WITH HEAVY RAIN COULD PRODUCE LOCALIZED DRAINAGE PROBLEMS... BUT DON/T EXPECT TSTMS TO BE WDSPRD ENOUGH FOR ANY SIGNIFICANT HYDRO PROBLEMS. .ALY...NONE. HWJIV
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
1257PM SUN JUN 16 2002
#1 0000001 000
GDUA WLSR QHQT QTRF APTS WAPT
01082 FILE 28 SP PRINCETOWN NY1460101 JUN 16-02
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
FUNNEL CLOUD SIGHTING
COUNTY(S) AFFECTED: MONTGOMERY COUNTY
NAME AND ADDRESS OF PERSON(S) REPORTING FUNNEL CLOUD(S):
DONALD VANAULSTEIN
126 YOUNGS CORNERS RD
FLORIDA NY
LOCATION OF FUNNEL CLOUD: T/FLORIDA S OF C/AMSTERDAM
MILITARY TIME AND DATE FUNNEL CLOUD WAS SIGHTED: 1257PM
DIRECTION OF FUNNEL CLOUD MOVEMENT: NORTH EAST
DESCRIPTION OF FUNNEL CLOUD:
DAMAGE REPORTED TO (CHECK): ( )-CROPS ( )-FARM BLDGS
( )-POWER/TELCO LINES ( )-POWER/TELCO POLES ( )-SMALL TREES
( )-LARGE TREES ( )-PRIVATE HOMES ( )-COMM. BLDGS
( )-OTHER (SPECIFY)
NUMBER OF FATALITIES: NUMBER OF INJURED:
REMARKS: UNKNOWN DAMAGES AT THIS TIME
AUTH PHONE #: 518 630-1700
AUTH SGT ALAN WOODIN CORNELL
OPER - PLOOF GINDER,DONNA 1256NYZ041-050-161730- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 102 PM EDT SUN JUN 16 2002 ...A STRONG THUNDERSTORM IN SARATOGA COUNTY... AT 102 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 3 MILES NORTHWEST OF GLENVILLE...OR 6 MILES EAST OF AMSTERDAM...MOVING EAST AT 35 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... BALLSTON SPA AND MILTON AT 110 PM EDT... SARATOGA LAKE AND SARATOGA SPRINGS AT 115 PM EDT... STILLWATER AT 125 PM EDT... RAINFALL UP ONE HALF INCH TO ONE INCH WILL BE EXPECTED...WITH LOCALLY HIGHER AMOUNTS. WASULA
NEW YORK STATEWIDE POLICE INFORMATION NETWORK
TROOP G
0121PM SUN JUN 16 2002
GMSO WLSR QHQT QTRF APTS WAPT
02701 FILE 28 MONTGOMERY CO SO FONDA NY0280000 JUN 16-02
TO NATIONAL WEATHER SERVICE
ATTENTION SEMO DUTY OFFICER
FUNNEL CLOUD SIGHTING
COUNTY(S) AFFECTED: MONTGOMERY
NAME AND ADDRESS OF PERSON(S) REPORTING FUNNEL CLOUD(S):
FRANCISCO
660 FORT HUNTER RD
AMSTERDAM NY
LOCATION OF FUNNEL CLOUD: TOWN OF FLORIDA
MILITARY TIME AND DATE FUNNEL CLOUD WAS SIGHTED: 1300 6/16/02
DIRECTION OF FUNNEL CLOUD MOVEMENT: SOUTH
DESCRIPTION OF FUNNEL CLOUD:
DAMAGE REPORTED TO (CHECK): ( )-CROPS ( )-FARM BLDGS
( )-POWER/TELCO LINES ( )-POWER/TELCO POLES (X)-SMALL TREES
(X)-LARGE TREES ( )-PRIVATE HOMES ( )-COMM. BLDGS
( )-OTHER (SPECIFY)
NUMBER OF FATALITIES: 0 NUMBER OF INJURED: 0
REMARKS: UNKNOWN FURTHER DAMAGE OTHER THAN LARGE TREE DOWN IN AREA
AUTH PHONE #: 518 853-5500
AUTH NESTLE,GARY EOC DIRECTOR
OPER - HAAK,KYLE J 1320PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
139 PM EDT SUN JUN 16 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0130 PM EAST GREENBUSH NY .75 INCH HAIL
06/16/02 RENSSELAER DIME SIZE HAILNYZ064-065-161830- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 156 PM EDT SUN JUN 16 2002 ...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES... AT 154 PM EDT DOPPLER WEATHER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTH OF PLATTEKILL...OR 6 MILES EAST OF WALDEN...MOVING NORTHEAST AT 25 MPH. THIS THUNDERSTORM...CAPABLE OF PRODUCING...WIND GUSTS IN EXCESS OF 40 MPH...POSSIBLE SMALL HAIL...AND HEAVY RAIN...WILL BE NEAR... WAPPINGERS FALLS AT 200 PM EDT... RED OAKS MILL AND POUGHKEEPSIE AT 205 PM EDT... ARLINGTON AND FAIRVIEW AT 210 PM EDT... PLEASANT VALLEY AT 220 PM EDT... RAINFALL AMOUNTS OF A HALF INCH TO AN INCH ARE POSSIBLE IN A BRIEF PERIOD OF TIME.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
202 PM EDT SUN JUN 16 2002
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0152 PM STOCKPORT NY 1.5 INCH HAIL
06/16/02 COLUMBIA PING PONG BALL SIZE HAIL
REPORTED BY SPOTTER
0200 PM CHATHAM NY 1.75 INCH HAIL
06/16/02 COLUMBIA GOLF BALL SIZE HAILL
REPORTED BY SPOTTERThe Albany radar (KENX), 50 km away, was scanning. The volume nearest the first event began at 18:25 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Massachusetts in 2002Every state in 2002This day in weather historyWarnings in Massachusetts, June 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5306079.